Meds, Meds, and More Meds!

My pdoc wants me to exercise 5-7 days/week.  I would LOVE to exercise that much…there’s just one problem with that, my meds make me soooo tired!  As I write this, I’m struggling to see the computer screen and keyboard, so please pardon any typos.  She has me on clonazapam for anxiety, lamictal for a mood stabilizer (I guess) and lithium.  I didn’t want to be put on lamictal because it failed me in the past, but she insisted that it could work again…so I gave in.  Now, when I get up in the morning, it takes me forever to actually wake up and be functional.  Then once I am functional (this is around noonish), I have errands to run.  This takes me to about 3pm or 4pm.  By this time, I’m tired again and have to take a very long nap (2-3 hours).  Now, I wake up from that and it takes me about an hour to realize where I am and what day it is and it’s time to get dinner going.  How am I suppose to fit exercise in there?  I do manage to walk a couple of days a week with a friend, but I need to do more.

These meds are just wiping me out.  I’m almost at the point that I want to go off of them again, but I know what will happen if I do that…so that’s not really an option.  So my question is this: How do I manage to get 5-7 days/week of exercise in?  I really want to because my weight is not doing so well and we all know what that does to our moods.

Do any of you have any suggestions?  Is there anything that has worked for you?  I am in desperate need of advice here.  This is a very short blog, but I just don’t know what to do.  I’m sure I’m not the only one this is happening to. 

7 thoughts on “Meds, Meds, and More Meds!

  1. I honestly don’t know much about the meds, but know that when I do feel tired, and convince myself to go, I feel more awake afterward. In order for this to happen for me though, it has to a pretty strenuous or energetic workout. I’m very overweight, so this is not hard to do ;). Sorry you’re struggling.

    Like

  2. Lithium kicked my tail when I started it. My docs really wanted me to take it in several doses through out the day, but I have to take it at night if I want to do that whole function thing. I don’t know if that’s an option for you, but I just wanted you to know you are not alone!!

    Like

  3. If you figure this one out, please let me know. Actually, my current medication regimen is not my problem. Inertia is my problem. Once you adjust to your medications, the sloth may wear off. Once you get stable, your pdoc may be able to reduce your meds. Movement and getting sunshine (vitamin D) does help, not just with weight but with mood. Having a friend who will walk with you twice a week is wonderful! Best of luck increasing your walking. I must do the same.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s